Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 461, NWS Jackson, MS

July 1, 2005Holmes County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 1, 2005, 6:21 PM CDT for Holmes County, Yazoo County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2005, 6:21 PM CDT (23:21 UTC)
Expired
Jul 1, 2005, 6:58 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Holmes County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1801 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 012322
SVRJAN
MSC051-163-020015-
/O.NEW.KJAN.SV.W.0461.050701T2321Z-050702T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT FRI JUL 1 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HOLMES COUNTY IN CENTRAL MISSISSIPPI
  NORTHEASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 715 PM CDT

* AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COXBURG...OR ABOUT 14 MILES NORTHEAST OF YAZOO CITY...AND MOVING
  EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PICKENS BY 640 PM CDT
  GOODMAN BY 645 PM CDT

LAT...LON 3296 9028 3302 9022 3306 9021 3308 9019
      3308 9016 3295 8990 3286 9000 3280 9002

$$

OLB
1 follow-up statement
000 
WWUS54 KJAN 012358
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT FRI JUL 1 2005

MSC051-163-020008-
/O.CAN.KJAN.SV.W.0461.000000T0000Z-050702T0015Z/
HOLMES MS-YAZOO MS-
658 PM CDT FRI JUL 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR YAZOO AND HOLMES COUNTIES IS
CANCELLED...

LAT...LON 3296 9028 3302 9022 3306 9021 3308 9019
      3308 9016 3295 8990 3286 9000 3280 9002

$$

OLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:01 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 1, 3:01 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT FRI JUL 1 2005

.SHORT TERM...FINALLY SHRA AND TSRA LOOK TO OCCUR OVER THE REGION
AGAIN. SHRA AND TSRA ASSOCIATED WITH A MCS LAST NIGHT GOT INTO THE
CWA EARLY THIS MORNING LAID OUT AN OUTFLOW BNDRY THAT MOVED THROUGH
THE CWA. NUMEROUS ADDITIONAL TSRA DEVELOPED ALONG AND OUT AHEAD OF
THIS BNDRY. THIS BNDRY AND NOT NECESSARILY THE FRONT WILL STALL OUT
ACROSS STHRN AND WSTRN PORTIONS OF THE CWA. THIS COULD LEAD TO
ADDITIONAL SHRA AND TSRA TONIGHT AND TOMORROW.

TONIGHT LOOK FOR THE ACTIVITY TO BEGIN TO WANE BY SUNSET. WITH THE
EXCEPTION OF THE 06Z NAM THE MDLS DID NOT HANDLE THE SITUATION TODAY
WELL...ESPECIALLY THE ACTIVITY TO THE WEST. ACCORDING TO THE 12Z H5
ANALYSIS AND WHAT THE MDLS ARE SHOWING WE WILL BE IN A VERY WEAK NW
FLOW REGIME. THIS WILL TRY AND SEND A S/W WAVES ACROSS THE REGION
TONIGHT AND THROUGH THE WEEKEND. AS OUR BNDRY CONTINUES TO PUSH
SOUTH TONIGHT LOOK FOR IT TO STALL OUT SOMEWHERE OVER THE SWSTRN
HALF OF THE CWA. AT THE SAME TIME THE FIRST OF A COUPLE OF S/W WILL
BEGIN TO TRAVERSE ACROSS THE REGION. WHEREVER THE BNDRY FINALLY STALLS
WILL BE WHERE THE BEST CHANCE FOR RAIN WILL BE OVER THE NEXT 36HRS.
PWS WILL REMAIN ATA 2 AND H85 THETA E VALUES WILL BE OVER 340K.
WITH THAT THERE WILL LIKELY BE ANOTHER MCS TO DEVELOP TONIGHT AND
LOOKS TO PUSH ACROSS THE WESTERN HALF OF THE CWA. WITH THAT I WILL
TAPER MAY POPS FROM WEST TO EAST. AS FOR LOWS EXPECTING PRETTY GOOD
COVERAGE OF CLOUDS TONIGHT SO NOT EXPECTING LOWS TO DROP GET MUCH
LOWER THAN THE MID 70S IN MOST LOCALS.

TOMORROW...COULD SEE MUCH OF THE SAME AS NUMEROUS BNDRIES WILL
LIKELY BE OVER THE AREA FROM TDY AND TONIGHTS ACTIVITY. AS WE HEAT
UP TOMORROW THESE BNRDIES WILL BE THE FOCUS FOR SHRA AND TSRA
DEVELOPMENT. ALSO IN THE NW FLOW ALOFT ANOTHER S/W WILL PUSH DOWN
AND THIS WILL BRING THE NEEDED UPPER LEVEL ENERGY. AS WITH
TONIGHT...THE BEST CHANCE FOR RAIN WILL BE NEAR AND TO THE SOUTH AND
WEST OF THE STALLED FRONT. HIGHS TOMORROW WILL BE COOLER THAN WE
HAVE SEEN IN PAST FEW DAYS AS NUMEROUS CLOUDS AND COOLER H85
TEMPS...AROUND 18C...SUGGEST HIGHS WONT GET MUCH ABV THE UPPER 80S
TO NEAR 90. /CAB/

.LONG TERM...SUNDAY AND MONDAY
GFS HAS CONVECTIVE FEEDBACK PROBLEM AND DEEPENS A SURFACE LOW ALONG
BOUNDARY. BELIEVE THERE MAY BE A SATURDAY NIGHT...EARLY MORNING
SUNDAY MCS IN THE AREA...BUT DONT TRUST HOW THIS WILL PLAY OUT
SUNDAY AFTERNOON AND EVENING. WILL KEEP POPS RELATIVELY HIGH AND
TEMPERATURES A LITTLE LOWER BECAUSE OF THE CHANCE FOR MORNING
PRECIPITATION.

MONDAY TOUGH TO CALL...ESPECIALLY TEMPERATURE WISE.  IF SUFFICIENT
DRYING AND PUSH FROM FRONT DOES INDEED TAKE PLACE...COULD ACTUALLY
BE WARMER DUE TO STRONG INSOLATION AND NO CONVECTION.  JUST TOOK A
WILD GUESS ON THIS BUT HAD IT DRIER NORTH AND WETTER SOUTH.

TUESDAY AND WEDNESDAY...GFS...NAM...AND ECMWF ALL SHOW BLOB OF
TROPICAL MOISTURE IN NORTHWEST CARIBBEAN MOVING NORTH ACROSS GULF AND
MOVING INTO CENTRAL GULF COAST AREA TUESDAY. REGARDLESS OF HOW THIS
EVOLVES FROM TPC/NHC PERSPECTIVE...LOOKS LIKE 2 TO 2.4 PRECIPITABLE
WATER AIR CAN BE PULLED INTO FORECAST AREA. GOES DPI PW SUGGESTS THAT
THIS AIR IS ALREADY IN PLACE...WITH OBSERVED VALUES APPROACHING 60
MM. WENT NEAR HIGHEST GFS ENSEMBLE MEMBERS FOR POPS...ESPECIALLY
SOUTH. ALSO...TRIMMED TEMPERATURES CLOSER TO 90 AND EVEN UPPER 80S
SOUTH GIVEN EARLY CONVECTION AND PLENTY OF CLOUD COVER THAT WOULD
LIKELY OCCUR IN THAT REGIME.

THURSDAY AND FRIDAY...PROBABLY DRIES OUT SOMEWHAT DURING THE LATE
WEEK BUT REALLY NOT MUCH TO FOCUS ON. GUIDANCE SUGGESTS STRONG UPPER
HIGH OVER FLORIDA AND SOUTHERN PLAINS WITH WEAKNESS IN RIDGE ALONG
TEXAS COAST. THUS...PROBABLY ENOUGH EXCUSE TO LEAVE CLIMO POPS. /CRAVEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  89  73  91 /  40  60  40  30
MERIDIAN      72  91  72  90 /  30  50  40  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: CAB
LONG TERM: CRAVEN
Hazardous weather outlook, Jul 1, 3:19 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT FRI JUL 01 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
022019-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
319 PM CDT FRI JUL 01 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
THERE WILL BE A CHANCE OF STRONG THUNDERSTORMS MAINLY TOMORROW
AFTERNOON. STRONG GUSTY WINDS BETWEEN 35 AND 45 MPH WILL BE
POSSIBLE WITH THE STRONGEST THUNDERSTORMS.

OUTFLOW BOUNDARIES WILL BE ABUNDANT TOMORROW AFTERNOON AND AFTER
A LITTLE HEATING ALONG WITH AN APPROACHING UPPER LEVEL
DISTURBANCE SHOWERS AND THUNDERSTORMS WILL BE ABLE TO DEVELOP
ONCE AGAIN. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE BUT THE
BEST INSTABILITY LOOKS TO REMAIN JUST WEST OF THE MISSISSIPPI
RIVER. THE STRONGEST THUNDERSTORMS WILL LIKELY REMAIN WEST AND
SOUTH OF A LINE FROM GREENVILLE TO HATTIESBURG. WIND GUSTS OF 35
TO 45 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT...
LEFTOVER STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY
EVENING... ESPECIALLY TO THE SOUTH OF A GREENVILLE TO DEKALB
LINE. THE MAIN RISK FROM ANY STORMS WILL BE WIND GUSTS AROUND 40
MPH.

...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY...
A TROPICAL WAVE CURRENTLY IN THE NORTHWEST CARIBBEAN SEA IS
EXPECTED TO MOVE ACROSS THE GULF OF MEXICO AND EVENTUALLY INTO
THE CENTRAL GULF COAST AREA BY TUESDAY OR WEDNESDAY.  RICH
TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM WILL LIKELY BRING
WIDESPREAD RAINS TO PORTIONS OF THE GULF COAST.  WE WILL BE
MONITORING THE PROGRESS OF THIS SYSTEM TO EVALUATE WHERE THE
HEAVIEST RAIN MAY FALL BY THE MIDDLE OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL SUPPORT OF SEVERE WEATHER IS NOT ANTICIPATED THROUGH
NEXT THURSDAY...JULY 7TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jul 1, 12:56 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT FRI JUL 1 2005

MSZ050-011840-
SCOTT-
1256 PM CDT FRI JUL 1 2005

...STRONG THUNDERSTORM OVER SCOTT COUNTY...

AT 1254 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM OVER WESTERN SCOTT COUNTY...BETWEEN LEESBURG AND
FORKVILLE. THE STORM WAS MOVING SOUTHEAST AT 25 MPH...AND WILL AFFECT
THE AREA ALONG HIGHWAY 13 BETWEEN FORKVILLE AND MORTON THROUGH 115
PM.

THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG WINDS TO 45 MPH WHICH
MAY DOWN SOME LARGE LIMBS. ADDITIONALLY...FREQUENT LIGHTNING...
TORRENTIAL RAIN...AND POSSIBLY SOME HAIL...WILL ALSO OCCUR.

STAY TUNED TO LATER UPDATES FROM THE NATIONAL WEATHER SERVICE IN
JACKSON.

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 12:11 PM CDTSevere Thunderstorm WarningJANWarren34 min
Jul 1, 6:09 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.